Reply To: Joint stiffness with Allopurinol

Stopping Gout Together Forums Help My Gout! The Gout Forum Joint stiffness with Allopurinol Reply To: Joint stiffness with Allopurinol

#2741
d q
Participant


Thank you for your encouraging words Keith / Patrick.
I’ll definitely try and get those joints moving more.

Just an update, I got my UA results back yesterday!
We’ve gone down from 555 to 388..! I am shocked and extremely excited to say the least. My elbow pain has also reduced slightly but my left toe still feels a little painful when bending it far back (which wasn’t painful before gout). I’m hoping all these joint pains are crystals dissolving away rather then side effects of the Allopurinol. The only one thing that my haematologist wasn’t to happy with was my haemoglobin dropped by approximately 1 point so from around 7hgb to 6hgb. He asked me to come next week and do another blood test to verify if that is indeed case. I asked him several times if it’s the allopurinol that may be causing this hub drop and he feels reasonably confident that’s it’s not. In fact he felt increasing the allopurinol dose to 300mg to drop UA further is the a good idea.

My worry now is if allopurinol may be causing my haemoglobin drop?
I’ve done a little research on blood counts and allopurinol and that it may interfere with haematological counts (including the leaflet in the box). All other results seem normal enough though.

Any advice or test one can do apart from stopping allopurinol to see if my haemoglobin returns to my normal levels?

Thanks guys